I'm currently on Simponi monthly injections and I take Etodolac when needed. Recently Simponi has stopped working and I'm starting to have flare ups again. How long until the biologics stop working anyway?
Methotrexate gave me a lung infection plus some other side effects such has horrible depression and hair loss. Tried Enbrel for 3 weeks and couldn't handle it. I felt terrible the entire time I was on it. As soon as I stopped, I started feeling better.
I'm curious as to what my doc would have me do after Simponi. I can't say I'm looking forward to it considering my first two experiences.
I'm sorry you are having a such hard time. I completely understand what that is like. It's depressing if you constantly don't feel good and it can wear a person down. Hopefully you find something that will work and give you some relief soon. Try to keep up your positive thoughts and have faith!! Just know you are not alone and there are those who feel for you.
I completely understand! When I was first diagnosed with RA and started reading about side effects, all of them scared me. It seemed like the treatment as was bad as the disease. Unfortunately, I found that with the majority of RA meds.
Methotrexate caused horrible depression and anxiety, I was losing hair and it eventually gave me a lung infection. Next I tried Enbrel which just made me feel horrible. Doctor then put me on Simponi which has worked. It's a once a month injection. It took six months to kick in where I didn't feel so bad and now 2.5 years later it has stopped. After my first experiences, I'm not looking forward to switching.
Everyone is different and responds differently to the meds, that is for sure.
Good luck to you in whatever method you choose to treat your condition.View Thread
It sounds like you have done great on Enbrel for a long time. I'm sure it's very discouraging to have it stop working and go through the pain again. I'm sorry to hear that and hope you are getting some relief.
Just hang in there and keep up the prayers! They will be heard. Be sure to rest, take care of yourself and I hope your spirits lift soon.View Thread
I can relate to the depression regarding the treatment, meds and the wonderful side effects. It is a very draining process to find the right medication. I went through that when I was first diagnosed and the first two meds were horrible. Everyone here on this community kept telling me to hang in there, I would find the right one and they were right. It just took time. Unfortunately, my RA doc is thinking my med may not be working now and I am not looking forward to switching. I don't want to go through that again.
I also think it helps to talk to people who have RA because they can relate. Keep trying to connect with others be sure to take a mental break once in a while if you can. Do something you enjoy...something that will take your mind off of it for a little bit. There is life beyond RA right?? )
Just looking to see if anyone has had the experience of their biologic stop working.
I've been on Simponi for over two years and it's been fine, however, I'm starting to think it may not be working. I had a really hard time finding a med that worked. It was a rough experience. The last thing I want to do is switch. I can't take methotrexate or Enbrel.
I'm sorry that you are going through this experience. Being diagnosed can be frustrating and frightening at first.
I felt the same way...they took a bunch of blood samples and I had so many questions, concerns, etc. I tried to find as much information as I could and I made a list of questions for the doctor.
My first flare the doctor said it was bursitis and then later the other flares were diagnosed as tendonitis. My GP finally did the blood tests and my results were conclusive. The rheumatologist knew right away from my results and didn't need to do more testing. I have learned that RA can be very tough to diagnose and you will see information about how the RA comes positive, but doesn't mean you have it, etc.
Don't be afraid to get a second opinion if you need too. You can get copies of your records.
In the meanwhile, hang in there! Don't worry, it will get better!! It just takes time.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.